Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

June 3, 2020Putnam County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 3, 2020, 1:21 PM CDT for Putnam County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2020, 1:21 PM CDT (18:21 UTC)
Expired
Jun 3, 2020, 1:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

County Putnam County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WWUS84 KOHX 031821
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
121 PM CDT Wed Jun 3 2020
 
TNZ032-064-065-031845-
Putnam TN-De Kalb TN-White TN-
121 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 145 PM
CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baxter, or 8 miles west of Cookeville, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Algood, Baxter, Burgess Falls State Park, Hamptons
Crossroads and Bakers Crossroads.

This includes Interstate 40 between mile markers 273 and 276, and
between mile markers 281 and 291.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3595 8572 3609 8575 3620 8546 3602 8537
TIME...MOT...LOC 1821Z 239DEG 49KT 3612 8565 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:35 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 3, 12:35 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1235 PM CDT Wed Jun 3 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This morning, an upper ridge axis stretches from the coast of Ga
northwest across the mid state. Upstream, a weak wave is situated
over Ar. As we move through the day, the ridge is expected to break
down by late afternoon. A weakening cap may come into play across
our south with perhaps the development of some isolated
thunderstorms. Otw, not expecting much in the way of coverage. Will
be hot again with highs, west of Plateau in the upper 80s to near
90.

On Thursday, mid level temps will cool a bit as mid and upper waves
will be in better proximity to the mid state. Appreciable
instabilities will be in play, and despite a low shear environment,
could see a few strong to possibly severe tstms. Temps will be a
degree or two cooler as more in the way of cloud cover and higher
pops are expected.

On Friday, upper wave attempts to close off with a good chance of
showers and thunderstorms again. Surface energy is weaker than on
Friday and instabilities back off a bit as well. At this time, not
looking for much in the way of strong or severe storms.

In the ext fcst, a weak boundary will push south of the area on
Saturday. This will push convective chances southward with just low
pops across our far south through Sunday.

On Monday, all eyes will be on a tropical system(introducing TS
Christobal!) which will be moving inland, somewhere near Louisiana.
Models in agreement right now with keeping the system to our west
initially. However, westerlies and an approaching boundary will
likely pick the system up and push some of the residual moisture
our way. The system does look rather progressive as opposed to
stalling out somewhere and dumping some overly copious rainfall
amounts. So all in all the very WORSE CASE for Nashville looks
like 2-4 inches of rain for Tues and Wed IF it were to move
directly over our area. This appears unlikely as the brunt of the
system will be to our west. Nevertheless, pop chances will pick up
on Tues and Wed with the sweeping effect of the westerlies.

As for the ext temps, looks like a rather warm weekend with highs
around 90. Highs will back of a few degrees as the moisture
increases by mid week.

&&

.AVIATION...
18Z TAF DISCUSSION.

A few storms expected to develop today, but die off this evening.
That won't end it though. Upper ridge to break down tonight,
allowing a trough to push into the MS river valley on Thu. This is
expected to refire convection quite early tomorrow. Conditions
largely VFR but will need to put VCTS in mainly MQY/CSV/BNA for
short term. Pcpn will end by 00Z but will be back in by 14-15z as
as upper trough impacts our conditions. May be brief MVFR CIGs
early Thu.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Hurley
AVIATION........Hurley
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Wed Jun 3 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to severe thunderstorms may occur Thursday afternoon
and evening. Main concern with any strong to severe thunderstorms
that develop will be strong to damaging winds and possibly large
hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, Jun 3, 1:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
106 PM CDT Wed Jun 3 2020

TNZ028-030>032-064-065-031830-
Putnam TN-Wilson TN-De Kalb TN-Jackson TN-Smith TN-White TN-
106 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...DE KALB...SOUTHERN
JACKSON...EAST CENTRAL WILSON...NORTHWESTERN WHITE AND PUTNAM
COUNTIES UNTIL 130 PM CDT...

At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gordonsville, or near Carthage, moving northeast at 30 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Cookeville, Smithville, Carthage, Gainesboro, Algood, Baxter,
Gordonsville, Hickman, South Carthage, Alexandria, Dowelltown,
Liberty, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State
Park, Center Hill Lake, Granville, Edgar Evans State Park and Cummins
Falls State Park.

This includes Interstate 40 between mile markers 248 and 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3642 8553 3635 8549 3630 8549 3630 8547
      3604 8534 3593 8598 3596 8602 3623 8617
TIME...MOT...LOC 1806Z 239DEG 49KT 3617 8592

07
Special weather statement, Jun 3, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
121 PM CDT Wed Jun 3 2020

TNZ032-064-065-031845-
Putnam TN-De Kalb TN-White TN-
121 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB...
NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 145 PM
CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baxter, or 8 miles west of Cookeville, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Algood, Baxter, Burgess Falls State Park, Hamptons
Crossroads and Bakers Crossroads.

This includes Interstate 40 between mile markers 273 and 276, and
between mile markers 281 and 291.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3595 8572 3609 8575 3620 8546 3602 8537
TIME...MOT...LOC 1821Z 239DEG 49KT 3612 8565

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:06 PM CDTSpecial Weather StatementOHXDeKalb, Jackson, Putnam, Smith24 min
Jun 3, 2:15 PM CDTSpecial Weather StatementOHXWarren30 min
Jun 3, 2:46 PM CDTSpecial Weather StatementOHXCannon, DeKalb29 min
Jun 3, 2:58 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren19 min
Jun 3, 3:18 PM CDTSpecial Weather StatementOHXCannon27 min
Jun 3, 3:19 PM CDTSpecial Weather StatementOHXLawrence26 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.